Back to Ask the Diabetes Team Ask the Diabetes Team

From Fort McMurray, Alberta, Canada:

I am a 38 year old female, diagnosed about 2 years ago with type 1 diabetes. I am currently on two injections of Ultralente per day and three injections of Humalog per day. I still fluctuate in my levels quite a bit and am considering the insulin pump. A big concern right now is that frequently when injecting Humalog, it stings very badly and a lump immediately forms (ranging in size from a pea to a kidney bean). However, it doesn't happen on every single injection (ranges from two to three times per day to two to three times per week). Also am having frequent facial rashes. I am concerned that there is a problem with the Humalog as I have many drug allergies (antibiotics, etc.) and get facial rashes as reactions to these drugs. My endocrinologist is also concerned about this issue and would like to possibly switch me back to Regular Insulin and to use Regular in the pump if I choose this route. Can you provide me with any information on this topic?


I've yet to hear of an allergic reaction to Humalog insulin -- but I'm sure it's possible. Although most pumpers use Humalog insulin in their pumps, there are other options. You might check out on MiniMed's website for more information on various types of insulin you can use in the insulin pump.


Original posting 26 Aug 2000
Posted to Insulin and Insulin Pumps


  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:12
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.